Alert archive / Kansas / Excessive Heat Warnings in 2012

Excessive Heat Warning 2, NWS Wichita, KS

July 6, 2012Ellsworth County, Lincoln County, Saline County, Kansas

NWS Wichita, KS issued this excessive heat warning at Jul 6, 2012, 4:10 PM CDT for Ellsworth County, Lincoln County, Saline County, Kansas. It took effect at Jul 7, 2012, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2012, 4:10 PM CDT (21:10 UTC)
In effect from
Jul 7, 2012, 12:00 PM CDT
Expired
Jul 7, 2012, 7:22 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Ellsworth County, KS, Lincoln County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 141 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1990 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WWUS73 KICT 062110
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
410 PM CDT FRI JUL 6 2012

KSZ033-048-049-070500-
/O.NEW.KICT.EH.W.0002.120707T1700Z-120708T0200Z/
/O.CON.KICT.HT.Y.0005.000000T0000Z-120707T0100Z/
LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA
410 PM CDT FRI JUL 6 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY.
A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...AROUND 105 WILL PERSIST INTO THIS EVENING AND
  WILL RETURN AGAIN TOMORROW AFTERNOON. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT 
  RELATED ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL
9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ050>053-067>072-083-092>096-098>100-070500-
/O.NEW.KICT.HT.Y.0006.120707T1700Z-120708T0200Z/
RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
410 PM CDT FRI JUL 6 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY. 

* HEAT INDICES...OF 105 TO 108 ARE EXPECTED SATURDAY AFTERNOON AND
  EARLY EVENING.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT
  RELATED ILLNESS CAN BE LIFE THREATENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL
9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. 

&&

$$

HOWERTON
4 follow-up statements
786 
WWUS73 KICT 070026
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT FRI JUL 6 2012

KSZ033-048-049-071430-
/O.CAN.KICT.HT.Y.0005.000000T0000Z-120707T0100Z/
/O.CON.KICT.EH.W.0002.120707T1700Z-120708T0200Z/
LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA
726 PM CDT FRI JUL 6 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
SATURDAY...
...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HEAT
ADVISORY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON
TO 9 PM CDT SATURDAY. 

* HEAT INDICES...AROUND 105 WILL AFFECT THE AREA SATURDAY
  AFTERNOON AND EVENING.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT 
  RELATED ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL
9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF
HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS
SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE
SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES
WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER
LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT
THE HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ050>053-067>072-083-092>096-098>100-071430-
/O.CON.KICT.HT.Y.0006.120707T1700Z-120708T0200Z/
RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
726 PM CDT FRI JUL 6 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT
SATURDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY.

* HEAT INDICES...OF 105 TO 108 ARE EXPECTED SATURDAY AFTERNOON 
  AND EARLY EVENING. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT 
  RELATED ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL
9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE.

&&

$$

JAKUB
529 
WWUS73 KICT 070827
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
327 AM CDT SAT JUL 7 2012

KSZ033-048-049-080200-
/O.CON.KICT.EH.W.0002.120707T1700Z-120708T0200Z/
LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA
327 AM CDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
9 PM CDT THIS EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
9 PM CDT THIS EVENING. 

* HEAT INDICES...AROUND 105 DEGREES WILL AFFECT THE AREA THIS
  AFTERNOON INTO EARLY THIS EVENING.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT 
  RELATED ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL
9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION
WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY
IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME
LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN
VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ050>053-067>072-083-092>096-098>100-080200-
/O.CON.KICT.HT.Y.0006.120707T1700Z-120708T0200Z/
RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
327 AM CDT SAT JUL 7 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING. 

* HEAT INDICES...OF 105 TO 108 ARE EXPECTED THIS AFTERNOON INTO EARLY
  THIS EVENING.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT 
  RELATED ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL
9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE.

&&

$$
173 
WWUS73 KICT 072033
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT SAT JUL 7 2012

KSZ033-048-049-080200-
/O.CON.KICT.EH.W.0002.000000T0000Z-120708T0200Z/
LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA
333 PM CDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* HEAT INDICES...AROUND 105 DEGREES WILL AFFECT THE AREA THIS 
  AFTERNOON INTO EARLY THIS EVENING. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT 
  RELATED ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION
WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY
IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME
LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN
VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ050>053-067>072-083-092>096-098>100-080200-
/O.CON.KICT.HT.Y.0006.000000T0000Z-120708T0200Z/
RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
333 PM CDT SAT JUL 7 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* HEAT INDICES...OF 105 TO 108 ARE EXPECTED THIS AFTERNOON INTO 
  EARLY THIS EVENING. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT 
  RELATED ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL
9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE.

&&

$$

HOWERTON
850 
WWUS73 KICT 080022
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT SAT JUL 7 2012

KSZ033-048-049-080130-
/O.CAN.KICT.EH.W.0002.000000T0000Z-120708T0200Z/
LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA
722 PM CDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE
EXCESSIVE HEAT WARNING. 

HEAT INDICES WILL CONTINUE FALL THIS EVENING...AS SOMEWHAT COOLER
AIR MOVES INTO CENTRAL KANSAS. 

$$

KSZ050>053-067>072-083-092>096-098>100-080130-
/O.CAN.KICT.HT.Y.0006.000000T0000Z-120708T0200Z/
RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
722 PM CDT SAT JUL 7 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HEAT
ADVISORY. 

HEAT INDICES WILL CONTINUE FALL THIS EVENING ACROSS MOST OF SOUTH
CENTRAL AND SOUTHEAST KANSAS. SURFACE WINDS WILL GRADUALLY SHIFT
TO THE NORTHWEST OVERNIGHT...WHICH WILL BRING SOMEWHAT COOLER AIR
INTO THE AREA FOR SUNDAY. 

$$

KETCHAM

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Jul 6, 3:28 PM CDT, 42 minutes earlier.

Area forecast discussion, Jul 6, 3:28 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT FRI JUL 6 2012

.DISCUSSION...

TONIGHT-SAT:
STILL THINKING FRONT WILL MAKE A FORAY INTO CENTRAL KS EITHER VERY
LATE TONIGHT OR MORE LIKELY EARLY SAT. AM CONCERNED IN ABSENCE OF
STRONG STORMS TONIGHT...THAT THE WEAK FLOW AND LIMITED CLOUDS
AHEAD OF FRONT WILL SEVERELY LIMIT SOUTHERN MOVEMENT OF FRONT
DURING THE DAY ON SAT. ALSO GIVEN LITTLE COOLING IMMEDIATELY
BEHIND FRONT...COULD SEE HEAT INDICES SOAR OVER ALL OF CENTRAL
KS....WITH DEWPOINTS LIKELY POOLING IN THE VICINITY OF FRONT. WILL
HAVE 3 DAYS OF HEAT ADVISORY CRITERIA IN A FEW COUNTIES IN CENTRAL
KS...SO WILL HAVE TO UPGRADE TO WARNING THERE AND HOIST ADVISORY
FOR MUCH OF THE REMAINDER OF THE AREA. WITH CAPPING AND LIMITED
CONVERGENCE...CHANCES FOR EVEN ISOLATED STORMS APPEARS TO BE SLIM
DURING THE DAY.

SAT NIGHT-SUN:
STORMS CHANCES SHOULD INCREASE A BIT DURING SAT EVENING/NIGHT AS
FRONT CONTINUES TO SAG SOUTH. ANTICIPATE A SLIGHT INCREASE IN AREAL
COVERAGE DURING THE EVENING BUT UNCLEAR HOW LONG STORMS WOULD
PERSIST DURING THE NIGHT...AND EXPECT DURATION TO BE PRIMARY
CONTINGENT ON HOW EXTENSIVE STORMS ARE DURING THE EVENING AND
SUBSEQUENT MAGNITUDE OF OUTFLOWS/COLD POOL. SHOWERS/THUNDERSTORMS
COULD BE ONGOING AT START OF PERIOD ON SUN. OTHERWISE EARLIER
INITIATION IS EXPECTED ON SUN WITH COMBINATION OF FRONT/OUTFLOW
BOUNDARIES IN THE AREA.

SUN NIGHT-MON:
EXPECT STORMS TO PERSIST INTO SUN NIGHT...BUT IS NOW APPREARING
INCREASINGLY UNLIKELY THAT PRECIPITATION WILL PERSIST INTO MON
OVER AT LEAST NORTHERN SECTIONS. HAVE NIXED POPS IN CENTRAL
KS...AND WOULD NOT BE SURPRISED IF MIDSHIFT NIXES EVEN FURTHER
SOUTH. SLIGHTLY COOLER TEMPERATURES ARE ANTICIPATED ON MON.

TUE-FRI:
MEDIUM RANGE MODELS IN DECENT AGREEMENT WITH UPPER FLOW
THROUGHOUT THE PERIOD. LONGWAVE RIDGE AXIS WILL REMAIN WEST OF THE
AREA BUT SHOULD FLATTEN A BIT AS SHORTWAVE TOPS RIDGE MIDWEEK.
WITH SURFACE HIGH SLOW TO MOVE OUT OF GREAT LAKES AND UPPER OHIO
VALLEY...WILL SEE RECIRCULATION OF MILD AIR FOR MOST OF THIS
TIMEFRAME. SO ONLY MODEST INCREASE IN MAXES EACH DAY IS
ANTICIPATED. APPEARS BEST MOISTURE WILL REMAIN WELL SOUTH OF THE
AREA AND WILL CONTINUE THE DRY FORECAST. -HOWERTON

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

THERE ARE NO CONCERNS UNTIL ~12Z WHEN A SE-SAGGING COLD FRONT SHOULD
ARRIVE CNTRL KS. THE FRONT WILL LIKELY STALL BY 15Z AS IT CROSSES THE
I-70 CORRIDOR WHEN/WHERE IT'LL ASSUME AN E-W ORIENTATION. PER THIS
REASON HAVE ASSIGNED "VRB03-5KT" TO KRSL & KSLN FROM 11Z-18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT   103  75 104  76 /  10   0  10  20
HUTCHINSON     103  76 102  75 /  10   0  20  30
NEWTON         103  76 102  76 /  10   0  10  30
ELDORADO       102  75 102  75 /  10   0  10  20
WINFIELD-KWLD  102  76 104  77 /  10   0  10  20
RUSSELL        104  76  99  72 /  10  10  20  30
GREAT BEND     104  76 101  73 /  10   0  20  30
SALINA         105  78 103  75 /  10   0  20  30
MCPHERSON      103  76 103  74 /  10   0  20  30
COFFEYVILLE    102  75 103  76 /  10   0  10  20
CHANUTE        102  75 102  75 /  10   0  10  20
IOLA           103  75 103  75 /  10   0  10  20
PARSONS-KPPF   102  75 103  75 /  10   0  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR KSZ050>053-
067>072-083-092>096-098>100.

EXCESSIVE HEAT WARNING FROM NOON TO 9 PM CDT SATURDAY FOR KSZ033-
048-049.

HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ033-048-049.

&&
Hazardous weather outlook, Jul 6, 4:38 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
438 AM CDT FRI JUL 6 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
438 AM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON
AND EARLY EVENING WITH THE HIGHER VALUES IN CENTRAL KANSAS. PLEASE
REFER TO THE HEAT ADVISORY STATEMENT FOR DETAILS.

GRASSLAND FIRE DANGER WILL BE ELEVATED IN CENTRAL KANSAS THIS
AFTERNOON RESULTING FROM DRIER THAN NORMAL CONDITIONS AND HOT
TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDICES OF 100 TO 107 DEGREES WILL BE POSSIBLE AREA WIDE
SATURDAY AFTERNOON AND EARLY EVENING. A HEAT ADVISORY MAY BE
REQUIRED.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FROM
LATE SATURDAY THROUGH SUNDAY AS A COLD FRONT MOVES THROUGH THE
REGION. A FEW STRONG STORMS WILL BE POSSIBLE PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS...WITH GUSTY WINDS AND SMALL HAIL. A FEW
THUNDERSTORMS MAY LINGER INTO MONDAY MAINLY IN SOUTHERN PORTIONS
OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:10 PM CDTHeat AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 13 more27 hr

Nearby

Excessive Heat Warnings in Kansas, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.